Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 102, NWS Springfield, MO

June 10, 1999Barry County, McDonald County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 10, 1999, 5:21 PM CDT for Barry County, McDonald County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1999, 5:21 PM CDT (22:21 UTC)
Expired
Jun 10, 1999, 9:25 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Barry County, MO, McDonald County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 102222
FFWSGF
MOC009-119-110225-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT THU JUN 10 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BARRY COUNTY IN SOUTHWESTERN MISSOURI
  EXTREME EASTERN MCDONALD COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 925 PM CDT

* AT 519 PM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING
  THUNDERSTORMS PRODUCING HEAVY RAINFALL.  THESE STORMS WERE LOCATED
  FROM MONETT SOUTHWEST TO NEAR ROGERS ARKANSAS AND WERE MOVING
  NORTHEAST AT 20 MPH.  DOPPLER RADAR WAS ESTIMATING TWO TO THREE
  INCHES WITHIN THE PAST HOUR WITH THESE STORMS.

* THE THUNDERSTORMS WILL PRODUCE AN ADDITIONAL ONE TO TWO INCHES OF
  RAIN ACROSS SOUTHWESTERN BARRY AND EXTREME EASTERN MCDONALD
  COUNTIES THROUGH 645 PM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DALNGEROUS IN HEAVY RAIN.  DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS.  FIND ALTERNATE ROUTES.

SUTTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:00 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 10, 3:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT THU JUN 10 1999

FORECAST CONCERN: RAIN CHANCES/TEMPS ALL PDS.

RATHER ACTIVE DAY ACRS THE FA TODAY WITH SCTD SHRA/TSRA CONTG OVR
THE REGION. ACTIVITY SEEMED TO HAVE FOCUSED ALONG THETA-E AXIS...
LEFTOVER CONVECTIVE BNDRY...AND TAIL END OF SHRT WV MOVG ACRS THE
CNTRL PLAINS. 88D INDCD NICE OUTFLOW BNDRY MOVG WESTWARD W OF KSGF
ATTM. THIS BNDRY COULD FOCUS FURTHER DEVELOPMENT AS IT APCHS
CONVECTION OUT TOWARDS KJLN.

MODELS CONT THE TRENDS TODAY OF KEEPING UPR RDG ACRS THE ERN U.S.
AND MEAN TROF ACRS THE WEST. THIS RESULTS IN A CONTD SWLY FLOW ALOFT
ACRS THE CNTRL PART OF THE NATION THIS FCST PD. APPEARS THE ETA
INITIALIZED THE BEST AGAIN TODAY WITH OVERALL FEATURES AND WL LEAN
TOWARD THAT MODEL.

SEVERAL WK SHRT WVS ARE FCST TO AFFECT THE AREA THRU THE FCST PD.
TIMING AND STRENGTH OF EACH SHRT WV HANDLED DIFFERENTLY BY THE
MODELS. MOIST AND UNSTABLE AIRMASS FCST TO RMN IN PLACE ACRS
THE FA DURG THE PD AS WELL. WITH UPR FLOW EXPECTED TO RMN FM THE
SW...SFC FNT ACRS THE PLAINS WL BE SLOW TO MOVE SEWD.

WITH UNSETTLED WEATHER PATTERN HOLDING...WL HAVE TO KEEP A CHC OF
PRECIP IN THE ZNS INTO SAT. FEEL THAT MOST OF THE ONGOING PRECIP WL
TEND TO DCRS LATER THIS EVENING. MCS DEVELOPMENT IS POSSIBLE LATER
TNGT ACRS THE WRN PLAINS. DEPENDING ON WHERE COMPLEX FORMS...WRN
AREAS OF THE FA COULD BE AFFECTED LATE TNGT. WITH THIS IN MIND...
WL LEAVE SCTD POPS IN WRN ZNS ALL NIGHT.

PERSISTENCE STILL THE WAY TO GO ON MIN TEMPS DURG THE PD. EXPECT
MORE THE WAY OF CLD DEBRIS FM LEFTOVER CONVECTION THE NEXT FEW
DAYS...SO WL TREND A TAD LOWER ON MAXES. THIS IS IN GENERAL
AGREEMENT WITH MOS TEMPS.

IN THE EXTENDED...CDFNT STILL FCST TO PASS THRU THE FA BY MONDAY.
STILL NOT CONFIDENT THAT THIS WL PAN OUT. FIGURE BNDRY WL WORK
INTO THE AREA OVR THE WEEKEND...BRINGING BETTER CHCS FOR RAIN.

THANKS FOR COORDINATION ICT...MCI AND STL.

SGF BB 068/086 068/085 067 093344
JLN BB 070/087 069/086 068 094344
UNO BB 067/088 067/087 067 093344
VIH BB 068/087 067/086 066 093344

RICKARD

In the hours before

Special weather statement, Jun 10, 1:00 PM CDT, 4 hours 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 10 1999

THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN
MISSOURI AND EXTREME SOUTHEAST KANSAS.

...THUNDERSTORM ACTIVITY MORE WIDESPREAD TODAY...

A COMBINATION OF VERY MOIST AND UNSTABLE AIR WITH DAYTIME HEATING HAS
PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE OZARKS.  AN
AREA OF WEAK LOW PRESSURE OVER EASTERN KANSAS WILL CONTINUE THE
CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE AFTERNOON AND
INTO THE EVENING.

MOST THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE
LIMITS...HOWEVER A FEW STORMS COULD BECOME SEVERE WITH NICKEL
HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN. WITH SLOW MOVEMENT OF THE
STORMS...THE POSSIBILITY OF LOCALIZED FLOODING WILL BE POSSIBLE.

THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DISSIPATE LATER THIS
EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER
SITUATION FOR POSSIBLE CHANGES IN THE WEATHER SITUATION.

SHUMWAY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:46 AM CDTSevere Thunderstorm WarningSGFTaney49 min
Jun 10, 11:41 AM CDTSevere Thunderstorm WarningSGFPolk64 min
Jun 10, 12:14 PM CDTFlash Flood WarningSGFTaney4 hr
Jun 10, 12:23 PM CDTSevere Thunderstorm WarningSGFDouglas67 min
Jun 10, 12:35 PM CDTFlash Flood WarningSGFDouglas4 hr
Jun 10, 4:13 PM CDTSevere Thunderstorm WarningSGFLawrence52 min

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.